Alert archive / Mississippi / Special Weather Statements in 2013
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 3, 2013, 3:03 PM CDT for Kemper County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 3, 2013, 3:35 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2666 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS84 KJAN 032003 SPSJAN MSZ039-046-032035- NOXUBEE MS-KEMPER MS- 303 PM CDT SAT AUG 3 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT SAT AUG 3 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF DE KALB AT 303 PM CDT...MOVING SOUTHEAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN KEMPER AND EXTREME SOUTH CENTRAL NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3285 8837 3270 8864 3288 8876 3293 8860 TIME...MOT...LOC 2003Z 315DEG 9KT 3288 8860 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:18 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 10:18 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1018 AM CDT SAT AUG 3 2013 .UPDATE...JUST A FEW MINOR CHANGES MADE TO THE GOING FORECAST THIS MORNING. EXPANDED WORDING FOR ISOLATED SHOWERS AND STORMS TO AREAS E OF I-55 AND S OF I-20 WHERE LATEST HIGH-RES RUNS SHOW SOME ACTIVITY DEVELOPING LATER THIS AFTERNOON. NOTHING SIGNIFICANT EXPECTED. AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION ACROSS ARKANSAS IS GRADUALLY MAKING ITS WAY SOUTH...AND SHOULD PROVIDE IMPETUS FOR ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS NORTHERN ZONES AFTER MID DAY. WEAK LAPSE RATES AND LACK OF FLOW IN THE ATMOSPHERE SHOULD KEEP THE RISK OF ANYTHING STRONG ACROSS THESE AREAS TO A MINIMUM...BUT NOT COMPLETELY OUT OF THE QUESTION. TEMPS MAY STRUGGLE TO REACH YESTERDAY'S READINGS ALONG THE HWY 82 CORRIDOR DUE TO INCREASING MID/UPPER CLOUDINESS...AND WILL KNOCK A BIT OFF TODAY'S HIGHS. ALSO DECREASED POPS FOR TONIGHT AFTER 9PM TO ACCOUNT FOR QUIET CONDITIONS EXPECTED THROUGH THE OVERNIGHT HOURS. UPDATED PRODUCTS ARE POSTED...UPDATED AVIATION DISCUSSION BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 351 AM CDT SAT AUG 3 2013/ DISCUSSION...TODAY THROUGH SUNDAY NIGHT...MID/UPPER RIDGING WILL STRENGTHEN TO OUR WEST WHILE TRYING TO BUILD FURTHER EAST INTO THE REGION. THIS WILL CAUSE NORTHWEST FLOW TO SETUP OVER THE ARKLAMISS REGION THROUGH THE WEEKEND. DISTURBANCES EMBEDDED IN THIS FLOW WILL MOVE EAST SOUTHEAST THROUGH THE PERIOD AS A WEAKENING BOUNDARY TRIES TO SINK INTO THE FORECAST AREA ON SUNDAY. THE COMBINATION OF THESE TWO WILL RESULT IN SLIGHTLY BETTER RAIN CHANCES ACROSS THE CWA COMPARED TO RECENT DAYS. THE LATEST SATELLITE IMAGE SHOWS ONGOING CONVECTION...ASSOCIATED WITH THE FIRST IN THIS SERIES OF DISTURBANCES...OVER SOUTHEAST KANSAS AND SOUTH CENTRAL MISSOURI. THIS CONVECTION...WHILE MOVING SOUTHEAST TOWARDS THE REGION...IS LIKELY TO WEAKEN THROUGH THE MORNING. THE BIG QUESTION FOR TODAY IS WHETHER THIS DISTURBANCE WILL EITHER SPARK CONVECTION OVER MAINLY MY NORTH LATER TODAY OR WILL IT REMAIN NORTH OF THE CWA...BUT SEND AN OUTFLOW BOUNDARY SOUTH INTO AND POSSIBLY THROUGH THE FORECAST AREA CAUSING SHOWERS AND STORMS TO DEVELOP TODAY? SOME GLOBAL AND HIGH-RES MODELS AGREE WITH DEVELOPING SOME CONVECTION OVER AT LEAST MY NORTH TODAY. AS A RESULT...I'VE INCREASED POPS TODAY OVER MUCH OF THE CWA NORTH OF INTERSTATE 20 THIS AFTERNOON. THEN INCREASED THEM OVER MAINLY NORTHEAST AND EAST CENTRAL MISSISSIPPI THIS EVENING AS ACTIVITY COULD LINGER INTO TONIGHT BUT REMAIN ON THE EASTERN PERIPHERY OF THE BEFORE MENTIONED MID/UPPER RIDGE. MOST OF THE ACTIVITY SHOULD HOWEVER GRADUALLY DISSIPATE DURING THE EVENING HOURS. THE MORE ACTIVE DAY OF THE PERIOD LOOKS TO BE SUNDAY INTO SUNDAY EVENING AS THE WEAK BOUNDARY I MENTIONED BEFORE TRIES DROPPING INTO THE REGION AS A BIT STRONGER SHORTWAVE PUSHES SOUTHEAST ACROSS THE REGION. THESE FEATURES COMBINED WITH DAY TIME HEATING SHOULD BE THE FOCUSING MECHANISMS FOR A LITTLE MORE CONVECTION SUNDAY AFTERNOON AND EVENING OVER THE FORECAST AREA. DESPITE WEAK FLOW ALOFT AND UNIMPRESSIVE TEMPERATURES ALOFT...A STRAY STRONG STORM OR TWO CAN'T BE RULED OUT WITH ANY ACTIVITY THAT DEVELOPS DURING THIS TIME...PARTICULARLY ON SUNDAY WHEN THE BOUNDARY WILL BE PRESENT. THIS PRIMARILY COMES AS A RESULT OF DAYTIME TEMPERATURES CLIMBING INTO THE 90S IN THIS VERY MOIST AIRMASS... LEADING TO DECENT INSTABILITY LEVELS EACH AFTERNOON. IT'S NOT OUT OF THE REALM OF POSSIBILITIES THAT A WIND GUST AROUND 40 MPH COULD BE YIELDED FROM THE MOST INTENSE STORMS. HEAVY RAIN AN FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH ANY ACTIVITY. AS FAR AS TEMPERATURES ARE CONCERNED...I DIDN'T STRAY FAR FROM GFS GUIDANCE TODAY (MID 90S) OR WITH LOWS TONIGHT AND SUNDAY NIGHT (LOW TO MID 70S). I DID HOWEVER MAKE MORE NOTICEABLE CHANGES TO HIGHS ON SUNDAY. THE REASON FOR LOWERING HIGHS A BIT SUNDAY ARE AS A RESULT OF OVERALL INCREASED CLOUD COVER FROM INCREASED MOISTURE IN THE LOWER LEVELS...CONVECTION THAT DEVELOPS DURING THE AFTERNOON...AND DEBRIS FROM ANY CONVECTION ONGOING OR DECAYING UPSTREAM THAT MOVES INTO THE CWA. THAT SAID...FORECAST HIGHS EVEN FOR TODAY COULD BE SLIGHTLY LOWER IN MY NORTH AS HIGH CLOUDS FROM STORMS CURRENTLY OVER THE SOUTHERN PLAINS AND MID-MISSISSIPPI VALLEY MOVE INTO THE FORECAST AREA. HUMIDITY LEVELS WILL ALSO REMAIN HIGH AS DEW POINTS GENERALLY SIT IN THE LOWER 70S. LIKE THE PAST COUPLE OF DAYS...THIS COULD YIELD A FEW HOURS EACH DAY WHERE HEAT INDICES CLIMB BETWEEN 100-105F. /19/ MONDAY THROUGH SATURDAY...NEAR TO SLIGHTLY ABOVE AVERAGE TEMPERATURES IN THE MID TO UPPER 90S WITH AFTN SCT SHOWERS AND STORMS THROUGH MUCH OF THE LONG TERM PERIOD WITH SOME VARIATION IN COVERAGE AND AREA EFFECTED. SYNOPTIC PATTERN MON/TUES WILL FEATURE THE ARKLAMISS ON EASTERN PERIPHERY OF LOW/MID-LVL RIDGE UNDER NW FLOW INFLUENCE THAT WILL BE MORE CONDUCIVE FOR GREATER SHOWER/STORM GENERATION THAN MID WEEK. BY MID-WEEK, H7-H5 RIDGING SHIFTS OVER THE REGION AND CONNECTS/EXTENDS TO THE EAST INTO THE SUBTROPICAL BERMUDA HIGH, PROVIDING GREATER SUPPRESSION OF SHOWER ACTIVITY BUT NOT NULLIFING IT ALL-TOGETHER. BY THE LATE WEEK AND WEEKEND...GFS/EC INDICATES A WEAKNESS IN THE RIDGE OVER THE REGION WITH AN EASTERLY WAVE TRAVERSING THE CENTRAL GULF OF MEXICO AND STRONGER L/WV TROUGHING TO THE NORTH...LEADING TO GREATER CHANCES OF AFTN RAIN/THUNDERSHOWERS. MON WILL FEATURE A QUASI BACKDOOR BOUNDARY THAT SET UP NW/SE ACROSS NE MS. WITH SUPPORT OF SOME BETTER H7 FLOW (20KT) AND HIGH PWATS ABOVE 2", FEEL DECENT COVERAGE OF SHOWERS AND GENERAL THUNDERSTORMS IS LIKELY MON AFTN. VERTICAL TOTALS/LAPSE RATES SEEM TAME TO NOT WARRENT STRONG STORM POTENTIAL ATTM. POPS WERE RAISED ABOUT 10% FOR MON AFTN PERIOD OVER MAV. BOUNDARY WASHES OUT BY TUESDAY BUT HIGH 350K H85 THETA-E VALUES LINGER WITH HIGHER SHOWER/STORM COVERAGE EAST OF I-55 WHERE SUBTLE LINGERING S/WV TROUGHING WITH HAVE GREATER INFLUENCE VS. LOWER COVERAGE WEST DUE TO GREATER RIDGING INFLUENCE. BY WED, THE DEEPER MOISTURE SLIDES INTO SOUTH AND EAST MS WHILE H5 RIDGE ATTEMPTS TO BUILD IN OVER REGION A BIT MORE. HAVE 20-40% ADVERTISED POPS AND REALLY COULD'NT ARGUE TO MUCH WITH MAV. SEA-BREEZE ACTIVITY LOOKS TO BE PREVALENT STARTING WED INTO END OF THE WEEK. SOME OF THIS ACTIVITY COULD MAKE IT INTO SE MS WITH OVERALL 0-6 KM WIND FLOW BEING <=5 KT FROM THE N AND SOME OUTFLOW PROPAGATION COULD MAKE IT TO THE HWY 84/98 CORRIDOR. FOR THURS, GFS/EC DIVERGE IN OVERALL H5 PATTERN AS NEW EC HOLDS ON TO A STRONGER H5 RIDGE VS. GFS INDICATING GREATER S/WV NW FLOW CLOSER TO REGION. HOWEVER, BOTH MODELS COME AROUND BY FRIDAY TO SHOW A WEAKNESS IN THE RIDGE OVER E MS AND AL WITH STRONGER L/WV TROUGHING ACROSS OH VALLEY. THIS TROUGHING COULD BRING A BOUNDARY DOWN INTO THE TN VALLEY JUST NORTH OF THE REGION WITH BOTH INDICATING A DECENT SHOWER/STORM TRAIN. WILL MONITOR JUST HOW FAR SOUTH THIS BOUNDARY CAN REACH IN FUTURE MODEL SEQUENCES. IN ADDITION, BOTH MODELS INDICATE A EASTERLY WAVE MOVING ACROSS THE GULF OF MEXICO AT THE SAME TIME. WITH BOTH FEATURES CLOSE TO THE REGION, SHOWER/STORM ACTIVITY SHOULD BE ON THE UPTICK VS. THE MIDDLE OF THE WEEK. TEMPERATURES WILL BE IN THE MID TO UPPER 90S BUT NONE REALLY FLIRTING WITH THE 100 MARK THROUGH THE PERIOD, MAINLY IN THE 92-98F DEGREE RANGE. HOWEVER, HEAT INDICES WILL BE ELEVATED IN THE 100-105F DEGREE RANGE DURING THE AFTN OUTSIDE THE LUCKY ONES RECEIVING POCKETS OF RAIN. WILL KEEP MENTION OF ELEVATED HEAT INDICES IN THE HWO. /ALLEN/ && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL FROM MID-MORNING THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD. ISOLATED CONVECTION WILL BE POSSIBLE...PRIMARILY NORTH OF I-20 AND IN SRN ZONES EAST OF I-55. FLIGHT CATEGORIES COULD BRIEFLY BE REDUCED TO MVFR/IFR LEVELS NEAR ISOLATED STORMS. THE RISK OF STORMS WILL END AT MOST LOCATIONS BY SUNSET. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 73 94 73 / 15 8 26 32 MERIDIAN 95 72 94 71 / 16 16 29 38 VICKSBURG 96 72 94 71 / 12 7 22 26 HATTIESBURG 95 75 94 73 / 15 10 42 30 NATCHEZ 94 74 93 73 / 9 11 30 19 GREENVILLE 94 73 94 74 / 27 16 22 21 GREENWOOD 93 72 94 71 / 27 18 21 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/OLB
Hazardous weather outlook, Aug 3, 2:45 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SAT AUG 3 2013 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-054>058-062>066- 072>074-041945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 245 PM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH. SMALL HAIL AND BRIEF HEAVY DOWNPOURS MAY ALSO OCCUR. WEAK SURFACE BOUNDARIES WILL HELP FOCUS THUNDERSTORM DEVELOPMENT SUNDAY. STRONG STORMS WILL BE POSSIBLE IN THE HUMID AND UNSTABLE AIR MASS THAT WILL REMAIN IN PLACE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ023>026-MSZ053-059>061-041945- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 243 PM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Aug 3, 3:03 PM CDT, 0 minutes before
MSZ039-046-032035- NOXUBEE MS-KEMPER MS- 303 PM CDT SAT AUG 3 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT SAT AUG 3 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF DE KALB AT 303 PM CDT...MOVING SOUTHEAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN KEMPER AND EXTREME SOUTH CENTRAL NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3285 8837 3270 8864 3288 8876 3293 8860 TIME...MOT...LOC 2003Z 315DEG 9KT 3288 8860 MRM
Nearby
Special Weather Statements in Mississippi, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.